# SDR 2011FA0000447

- Difficulty date: June 18, 2011
- Submitted: July 7, 2011
- Operation: General aviation
- Aircraft: N482CA
- Make and model: Cessna 182T
- Aircraft serial: 18282142
- Aircraft time: 800 hours
- Engine: Lyc IO540AB1A5
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Resistor
- Condition: Burned Out
- Location: Dimmer Switch
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

DURING CRUSE, HAD A RESISTOR AND A ZENER DIODE (WHICH IS PART OF THE RADIO DIMMER SWITCHING CIRCUIT) FAILED IN FLIGHT.  THIS FAILURE CAUSED A LARGE AMOUNT OF SMOKE IN THE CABIN THE PILOT LANDED THE ACFT AT THE AIRPORT. THIS SWITCH IS PART OF STC SA01216WI.  THE CAP AND THE STC HOLDER WERE CONTACTED ABOUT THIS ISSUE.  BOTH THE CAP AND THE STC HOLDER WAS AWARE OF THIS PROBLEM AND THEY INCORPORATED A REPAIR FOR THIS BY REQUIRING A LARGER RESISTOR AND DIODE.
